PDA

View Full Version : Candida



Sandra
07-05-2009, 09:09 PM
Hi all , i am going to see my dr tomorrow about a problem that has been bothering me for a long time, a couple of years now off and on. I have tried my best to deal with it but it is getting to hard to sope with it. I think it might be Candida.
My symptoms first started this time about two months ago with kind of a burning when I went/go pee. I went in to my dr's and had a test done in case of bladder infection but it was negative as I suspected. But the problem has not stopped. Plus not there is some burning and irritation vaginally along with some discharge. I thought the discharge at first was my bladder as when I go into a flare sometimes my bladder acts up and leaks a bit. I also have a painful burning tongue and mouth. I weat a dental plate and sometimes have to remove it as I find the tissues to be so swollen. My tongue is painful a nd hurts and can become kind of white. But I stay on top of my mouth issues and any a fenatic about dental hygine, use the dry mouth products etc. But I also notice that I cannot tollerate ANY sugar when this is all going on. My mouth gets real bitter tasting and my tongue gets white.
Do any of you deal with this problem? Do you think it's candida?
From Oct 2007 to Oct 2008 I had this horrible problem that I beleive started as a candida and I was so sick, vommitting, bladder infections or at least problems and I was on antibiotic every 2 months. Finally I was seen by a urologist who did a scope and saw inflammation and he put me on a low dose antibiotic for about 2 months. Finally I felt great. It had stayed away until now and I think it's back and I also think it will only get worse. Sound like candida to you? Or maybe something else you might know of? thnaks sooo much, Sandra

crmj1183
07-05-2009, 09:40 PM
Sandra,

Sorry you're going through this the whole ordeal must be horrid :shocked: , Im not sure if its candida, but I hope you get some relief soon. Lets think positive... Its not going to be as bad as before nor will it be worse.


Chriss

Oluwa
07-06-2009, 04:54 AM
Sandra...

Hummm...I am thinking if it is candida then the antibiotics would not work, but only increase your symptoms. To rid one of a yeast infection, in any location, oral, rectal, intestinal, vaginal... it would be treated with an anti fungal drug and not antibiotics as antibiotics can destroy beneficial, as well as harmful, microorganisms in the body, permitting candida to multiply in their place.

Anti-fungals are necessary to kill off the candida, which is a fungus. It is necessary to obtain a prescription from a doctor for anti-fungal medication. A list of common anti-fungal medications appears below.


Diflucan (Fluconazole) (http://drugsaz.about.com/od/drugs/diflucan.htm)
Lamisil (Terbinafine HCl) (http://drugsaz.about.com/od/drugs/lamisil.htm)
Nystatin
Sporanox (Itraconazole)



The usual protocol would be discontinue the use of antibiotics during a candida infection.

If you have a partner, do they have any symptoms anywhere as they should be treated to to prevent reinfection.

Also with candida, intestinal..one usually craves sugar products because the bacteria feeds off of it...and it shouldn't be eaten if candida is suspected.

I found this link, maybe this can help you http://www.nationalcandidacenter.com/candida-self-exams/

Have you been to an GYN? Vaginal infection is different from a bladder infection. Does it burn because of the surrounding tissue is irritate when you urinate or does it burn during urnination, inside..perhaps a urethal infection?

Tests to diagnose candida...ask your doctor for...

Candida Immune Complex Assay Test: This blood test detects the presence of antibodies that fight off yeast infections.
Stool Test: An exam of stool under a microscope may reveal the presence of candida.
Candida culture: If one of the symptoms is oral thrush (a white coating on the tongue), a culture may be taken.


Here is another link for information on candida...
http://ibdcrohns.about.com/cs/candida/a/candidiasisfaq.htm

Do make an appointment with your GYN....and also ask your Primary to run the test listed above...

Keep looking for your wellness..hugs.
Love,
Oluwa

Larz77
07-06-2009, 10:17 AM
So having my recent stuggles with Thrush...ugh...I looked into the possibility of it being Candida. When I asked my Rheumy, she said it was entirely different. But I've been to a number of sites that have indicated that one of the things you have to do is give up Sugars, Carbs (even fruit if it's bad) for a period of time. They also suggest taking probiotics to help replace the good bateria.

I agree that you wouldn't think the antibiotics would help anything if it was Candida. Out of curiosity, what antibiotic did they use and what was the dosage and length?

As far as how you were feeling: I would imagine eating sugar would feed the Yeast which would make you feel cummy. Not eating sugar would starve the yeast and their death would release toxins, also causing you to feel bad. So, I think either way wouldn't be good, but by starving the yeast you'd be heading in the correct direction.

There are other things, such as "leaky gut" which I don't fully understand, but where you can't get nutrients because of the Yeast.

My advice is to see your doctor if you are curious. I know that with my Lupus flares, I think my sugar bounces around and I'm more sensitive to the extremes.

Remember to let me know about your antibiotics. I have a doctor that is thinking about trying an experimental treatment with me that involves antibiotics. Of course, just having thrush, I'm apprehensive.....

Larry

Sandra
07-06-2009, 05:51 PM
so I saw my dr today and she did a vag yeast swab (it was very painful where usually it is just indignatnt) and she is also is doing a culture for a UTI,
Of coarse you are correct about antibiotic and yeast it would be the wrong thing to do, I guess i can't make up my mind between yeast/candida and a UTI.....
I cannot tolerate any sugar or breads right now just makes me feel so sick and nauseated and my mouth so sour...that's why I'm thinking yeast....plus the fact i have no fever to speak of...I do take yogart capsules and have the nystatin so I guess I'll give that a whirl at this point. i hope I hear back soon and I get an answer and some relief, I had mentioned this happens just too often. I have sjogren's too which is very drying and think that it might be the culprit. I have ignored this for too long for far too long it's time I get figured out as it really wipes me out and ends up starting up a bout of pain and stiffness.
Thanks and i'll let everybody know the out come perhaps to help someone else. Thankd Sandra

SandyR
07-06-2009, 07:36 PM
Sandra,
If you are trying to cut out sugar, you might want to switch your yogurt up for some probiotic acidophilus tablets instead until you're cleared up. Acidophilus can be found in the vitamin aisle of any store that has a vitamin aisle. Yogurt is pretty high in sugar (even if it is not flavored or it doesn't have fruit added in) because milk breaks down into protiens and sugars in your digestive system.
Best of luck to you!
Sandy

Danica01
07-06-2009, 07:50 PM
I spent many years on antibiotics and because of that, there are very few that I can take. The prolonged use has caused me distress and I am learning it is hard to convince a doctor to test for this over growth of yeast. I am anxious to hear what your GYN find out and if you then move on to have the tests that Oluwa suggested. The next time I am in the office I am going to to insist that these tests are ran. Keep us posted and I really do hope you find some relief tonight.......sending you gentle hugs tonight :hug: